Alert archive / Minnesota / Flood Watches in 2025

Flood Watch 3, NWS Twin Cities, MN

August 17, 202542 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this flood watch at Aug 17, 2025, 2:17 PM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Aug 17, 2025, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2025, 2:17 PM CDT (19:17 UTC)
In effect from
Aug 17, 2025, 7:00 PM CDT
Expired
Aug 18, 2025, 10:00 AM CDT
In force
15 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

653 
WGUS63 KMPX 171917
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
217 PM CDT Sun Aug 17 2025

.Slow moving thunderstorms are expected across much of central 
Minnesota, southern Minnesota, & west-central Wisconsin tonight. 
Widespread rainfall amounts of 1 to 2 inches are expected, with 
localized amounts of 4 inches or more likely. Soils, and local 
streams & creeks are already saturated after heavy rains since 
Friday, so any rainfall tonight could quickly begin to runoff and 
lead to flooding.

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.NEW.KMPX.FA.A.0003.250818T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of St Peter, St Cloud, Hutchinson, New Ulm,
Olivia, Granite Falls, Long Prairie, Gaylord, Montevideo, Benson,
Alexandria, Fairmont, Glenwood, Morris, Willmar, Blue Earth,
Madison, St James, Redwood Falls, Litchfield, and Mankato
217 PM CDT Sun Aug 17 2025

...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY 
MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  this evening through early tomorrow morning.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota, including the following areas, in central 
  Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns 
  and Todd. In south central Minnesota, Blue Earth, Brown, 
  Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota, 
  Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui 
  Parle, Pope, Stevens, Swift and Yellow Medicine.

* WHEN...From 7 PM CDT this evening through Monday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181500-
/O.NEW.KMPX.FA.A.0003.250818T0300Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of River Falls, St Paul, Chaska, Le Sueur,
Albert Lea, Hudson, Chanhassen, Rice Lake, Ladysmith, Victoria,
Elk River, Owatonna, Monticello, Durand, Little Falls, Eau
Claire, Center City, Menomonie, Hastings, Mora, Osceola,
Stillwater, Shakopee, Faribault, Cambridge, Chippewa Falls,
Princeton, Red Wing, Blaine, Minneapolis, Waseca, and Sauk Rapids
217 PM CDT Sun Aug 17 2025

...FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH MONDAY 
MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  late tonight through Monday morning.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue, 
  Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey, 
  Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and 
  Wisconsin, including the following areas, Barron, Chippewa, Dunn, 
  Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.

* WHEN...From 10 PM CDT this evening through Monday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ETA
3 follow-up statements
777 
WGUS63 KMPX 180207
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
907 PM CDT Sun Aug 17 2025

.Slow moving thunderstorms are expected across much of central 
Minnesota, southern Minnesota, and west-central Wisconsin through 
early Monday morning. Widespread rainfall amounts of 1 to 2 inches 
are expected, with localized amounts of 4 inches or more likely. 
Soils, and local streams & creeks are already saturated after heavy 
rains since Friday, so any rainfall tonight could quickly begin to 
runoff and lead to flooding.

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Litchfield, St Cloud, Granite Falls,
Gaylord, New Ulm, Madison, Fairmont, Glenwood, Olivia, St James,
Long Prairie, St Peter, Morris, Blue Earth, Hutchinson, Willmar,
Alexandria, Benson, Montevideo, Redwood Falls, and Mankato
907 PM CDT Sun Aug 17 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  through early Monday morning.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota, including the following areas, in central 
  Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns 
  and Todd. In south central Minnesota, Blue Earth, Brown, 
  Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota, 
  Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui 
  Parle, Pope, Stevens, Swift and Yellow Medicine.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Extensive 
  street flooding and flooding of creeks and rivers are possible. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181415-
/O.CON.KMPX.FA.A.0003.250818T0300Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Minneapolis, Le Sueur, Center City,
Chanhassen, Waseca, Chaska, Monticello, Ladysmith, Hudson,
Osceola, Durand, Owatonna, River Falls, Sauk Rapids, Red Wing,
Chippewa Falls, Albert Lea, Little Falls, Victoria, Shakopee, Eau
Claire, Princeton, St Paul, Faribault, Rice Lake, Blaine,
Cambridge, Hastings, Menomonie, Stillwater, Mora, and Elk River
907 PM CDT Sun Aug 17 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  through Monday morning.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue, 
  Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey, 
  Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and 
  Wisconsin, including the following areas, Barron, Chippewa, Dunn, 
  Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.

* WHEN...Through Monday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Extensive 
  street flooding and flooding of creeks and rivers are possible. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JPC
446 
WGUS63 KMPX 180540
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
1240 AM CDT Mon Aug 18 2025

.Additional rounds of slow moving thunderstorms are expected across 
much of central Minnesota, southern Minnesota, and west-central 
Wisconsin through sunrise Monday morning. Widespread rainfall 
amounts of 1 to 3 inches have already fallen, with an additional 1 
to 2 inches possible. Localized rainfall totals of 4 to 5 inches 
cannot be ruled out. Soils, and local streams & creeks are already 
saturated after heavy rains since Friday, so rainfall through Monday 
morning may quickly run off and lead to flooding.

MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Litchfield, St Cloud, Granite Falls,
Gaylord, New Ulm, Madison, Fairmont, Glenwood, Olivia, St James,
Long Prairie, St Peter, Morris, Blue Earth, Hutchinson, Willmar,
Alexandria, Benson, Montevideo, Redwood Falls, and Mankato
1240 AM CDT Mon Aug 18 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  through sunrise Monday morning.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota, including the following areas, in central 
  Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns 
  and Todd. In south central Minnesota, Blue Earth, Brown, 
  Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota, 
  Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui 
  Parle, Pope, Stevens, Swift and Yellow Medicine.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Extensive 
  street flooding and flooding of creeks and rivers are possible. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181500-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Minneapolis, Le Sueur, Center City,
Chanhassen, Waseca, Chaska, Monticello, Ladysmith, Hudson,
Osceola, Durand, Owatonna, River Falls, Sauk Rapids, Red Wing,
Chippewa Falls, Albert Lea, Little Falls, Victoria, Shakopee, Eau
Claire, Princeton, St Paul, Faribault, Rice Lake, Blaine,
Cambridge, Hastings, Menomonie, Stillwater, Mora, and Elk River
1240 AM CDT Mon Aug 18 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible 
  through late Monday morning.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue, 
  Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey, 
  Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and 
  Wisconsin, including the following areas, Barron, Chippewa, Dunn, 
  Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Extensive 
  street flooding and flooding of creeks and rivers are possible. 
  Area creeks and streams are running high and could flood with more 
  heavy rain.

* ADDITIONAL DETAILS...
  - Localized rainfall amounts of 4 or more inches on top of
    already saturated soils.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JPC
796 
WGUS63 KMPX 181455
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
955 AM CDT Mon Aug 18 2025

MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181600-
/O.EXP.KMPX.FA.A.0003.000000T0000Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Hastings, River Falls, Ladysmith, Blaine,
Le Sueur, Cambridge, Stillwater, Menomonie, Monticello, Chaska,
Minneapolis, Faribault, Chippewa Falls, Albert Lea, Mora, Center
City, Red Wing, Rice Lake, Sauk Rapids, Owatonna, Waseca, Elk
River, Little Falls, Hudson, Princeton, Victoria, Eau Claire,
Chanhassen, Shakopee, Durand, St Paul, and Osceola
955 AM CDT Mon Aug 18 2025

...FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

The Flash Flood Watch will expire for portions of Minnesota, 
including the following areas, Anoka, Benton, Carver, Chisago, 
Dakota, Freeborn, Goodhue, Hennepin, Isanti, Kanabec, Le Sueur, 
Mille Lacs, Morrison, Ramsey, Rice, Scott, Sherburne, Steele, 
Waseca, Washington and Wright and Wisconsin, including the following 
areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, Rusk 
and St. Croix.

The flash flooding threat has ended. Therefore, the Flash Flood 
Watch will expire at 10 AM CDT this morning.

$$

Strus

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Aug 17, 12:58 PM CDT, 1 hour 19 minutes earlier. Its key messages:

  • Ongoing line of thunderstorms will lead to localized and/or flash flooding through sunrise.
  • Showers and thunderstorms possible this afternoon and evening, with strong wind gusts the primary concern.
  • Quiet weather returns after Monday.
Area forecast discussion, Aug 17, 12:58 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1258 PM CDT Sun Aug 17 2025

.KEY MESSAGES...

- Ongoing line of thunderstorms will lead to localized and/or flash
flooding through sunrise.

- Showers and thunderstorms possible this afternoon and evening,
with strong wind gusts the primary concern.

- Quiet weather returns after Monday.

&&

.DISCUSSION...
Issued at 239 AM CDT Sun Aug 17 2025

An ongoing line of showers and thunderstorms over portions of
southern Minnesota has already led to a few Flash Flood Warnings,
with rainfall rates exceeding 1 inch per hour in spots with up to 3
inches already on the ground and another 1 to 3 inches possible
through the next 4 to 5 hours. High resolution guidance this morning
favors very slow northwards movement of the line of showers and
storms which is most evident in the western cluster, with showers
and storms weakening as the thermal gradient loosens by sunrise.
PWATs per RAP/SPC mesoanalysis around 2 inches are present which
will continue to fuel the ongoing activity and also keep any severe
weather concerns such as hail on the lower end of probability.
MUCAPE continues to sit around 2000-2500 J/KG with weak deep layer
shear, pointing towards continued slow moving storms with a
relatively low risk of severe level threats. Other than a few strong
wind gusts, localized and flash flooding are the most likely
outcomes from this line of storms alongside the frequent lightning.
Redevelopment of showers and storms is possible by midday as daytime
heating replenishes instability and shear increases due to the
positioning of the surface frontal boundaries ahead of the surface
low which looks to move through overnight into Monday. Forcing looks
to be relatively weak despite the present of a frontal boundary,
mainly due to the de-coupling of the shortwave trough with the upper
level jet, with a strengthening low level jet being the primary
forcing mechanism overnight.

The warm front is expected to lift northwards as the surface low
tracks northeast towards central to northern Minnesota by Monday
morning, with the cold front stalling over western Minnesota around
12z Monday before moving through during the day. The cold front will
present the final chance for showers and storms for the period with
better shear allowing for the potential for rotating updrafts unlike
the weaker sheared environment that preceded it. By Monday evening,
the cold front will be pushing through southeastern Minnesota with
the surface low over western WI, ending our shower and storm chances
by that point. Tuesday and the days that follow will see
northwesterly flow aloft alongside surface high pressure and
subsidence, which should keep conditions much quieter compared to
the previous few days. Temperatures will remain seasonal in the
upper 70s to low 80s with sunshine returning, with the trajectory of
upper level winds looking to avoid the worst of the Canadian
wildfires which have tarnished some of the potential better weather
days over the last month.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1250 PM CDT Sun Aug 17 2025

Latest radar trends show more notable decaying of showers across
western MN. Stationary boundary draped across south central
MN is the dividing line between VFR conditions across far
southern MN and MVFR or lower cigs across central MN/western
WI. Another round of showers and thunderstorms is forecast to
develop late this afternoon across SD and move across the
region overnight. Have included TEMPOs to try and isolate
windows where thunder is most likely. Uncertainty exists in how
progressive convection will be at any single terminal and given
the going pattern opted to lean on the pessimistic side and
proceed with large precipitation windows. Significant
improvements to the forecast arrive Monday morning and winds
turn northwesterly.

KMSP...Latest forecast data keeps thunder/precipitation impacts
away from the terminal until after ~2z. Have maintained the
TEMPO for -TSRA, which is most likely early in the precipitation
window. Opted to keep visibility reductions from rain in the
TAF through 12z due to uncertainty in how quickly rain chances
will end.

/OUTLOOK FOR KMSP/
TUE...VFR. Wind NE 5-10kts.
WED...VFR. Wind NE 5kts.
THU...VFR. Wind S 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...TDH
AVIATION...Strus
Hazardous weather outlook, Aug 17, 3:37 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
337 AM CDT Sun Aug 17 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180845-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
337 AM CDT Sun Aug 17 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A few thunderstorms may become severe today, primarily during the
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rain, localized flooding, and a chance for severe weather
continues through Monday before quiet weather returns the rest of
the week.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed today due to storms.

In the hours before

Special weather statement, Aug 17, 8:17 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
817 AM CDT Sun Aug 17 2025

MNC015-127-165-173-171915-
Redwood-Yellow Medicine-Brown-Watonwan-
817 AM CDT Sun Aug 17 2025

...RURAL AND SMALL STREAM FLOODING EXPECTED...

Minor flooding will occur in the following counties...

Redwood...Yellow Medicine...Brown...Watonwan...

* Until 215 PM CDT.

* At 816 AM CDT, rural and small stream flooding was occurring in
  the area. 3 to 6 inches of rain have fallen across the area with
  an additional rainfall possible this morning.

* Some locations that will experience minor flooding include...
  St. James, Madelia, Springfield, Canby, Walnut Grove, Lamberton,
  Wabasso, Butterfield, Hanska, Comfrey, Lewisville, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4481 9630 4481 9602 4411 9437 4385 9436
      4385 9485 4411 9487 4411 9509 4420 9510
      4420 9559 4456 9561 4462 9561 4463 9563
      4463 9630

ETA
Special weather statement, Aug 17, 8:24 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 AM CDT Sun Aug 17 2025

MNC013-043-047-079-103-147-161-171815-
Faribault-Freeborn-Le Sueur-Steele-Blue Earth-Waseca-Nicollet-
824 AM CDT Sun Aug 17 2025

...MINOR FLOODING EXPECTED...

Heavy rai from thunderstorms will cause minor rural, small
stream, and urban flooding in the following counties...

Faribault...Freeborn...Le Sueur...Steele...Blue Earth...Waseca...
Nicollet...

* Until 115 PM CDT.

* At 821 AM CDT, Doppler radar indicated 2 to 5 inches of rain has
  fallen over the area, with additional rainfall likely through 10
  AM. This will result in minor flooding, and ponding of water on
  roads & low-lying areas across the area.

* Some locations that will experience minor flooding include...
  Mankato, Albert Lea, North Mankato, St. Peter, Waseca, Blue Earth,
  Lake Crystal, Eagle Lake, Wells, Janesville, Blooming Prairie, and
  Waterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4383 9424 4385 9426 4385 9436 4412 9437
      4431 9397 4421 9353 4404 9335 4391 9305
      4350 9305 4350 9424

ETA
Local storm report, Aug 17, 8:43 AM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
843 AM CDT Sun Aug 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     Flash Flood      1 WNW Walnut Grove      44.23N 95.48W
08/17/2025                   Redwood            MN   Law Enforcement

            Water over US Highway 14 to the point where
            road/lane markers cannot be seen.

&&

PV

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:30 PM CDTRiver Flood WarningMPXChippewa, Renville, Yellow Medicine15 days
Aug 17, 1:15 AM CDTFlash Flood WarningMPXRedwood6 hr
Aug 17, 1:52 AM CDTFlash Flood WarningMPXSteele, Waseca6 hr
Aug 17, 2:12 AM CDTFlash Flood WarningMPXRedwood5 hr
Aug 17, 4:54 AM CDTSpecial Weather StatementMPXFaribault, Waseca66 min
Aug 17, 6:22 AM CDTFlash Flood WarningMPXBlue Earth, Watonwan3 hr
Aug 17, 8:14 AM CDTFlash Flood WarningMPXRedwood3 hr
Aug 17, 8:17 AM CDTSpecial Weather StatementMPXBrown, Redwood, Watonwan, Yellow Medicine6 hr
Aug 17, 8:24 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Waseca5 hr
Aug 17, 10:06 AM CDTRiver Flood WarningMPXBrown6 days
Aug 17, 10:06 AM CDTRiver Flood WarningMPXBrown6 days
Aug 17, 10:06 AM CDTRiver Flood WarningMPXRedwood59 hr
Aug 17, 6:59 PM CDTTornado WarningMPXFaribault31 min

Nearby

Flood Watches in Minnesota, 2025Flood Watches in Wisconsin, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.